MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number IMG6ITE-DWC-MP
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023 (best estimate) it was alleged that patient's right hearing aid was "burning hot" after a night in the charger.Patient dropped them because it was so "so hot that he burned himself on it".Follow up information received : "there was a little bit of red on one finger, but it wasn't much.Photo is probably no longer possible as it is gone now.But it wasn't that bad".
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Technical investigation concluded: device history record review has been completed.No deviation or changes were found during manufacturing of the device.Investigation is still in progress.A final report will be submitted upon completion.
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Technical investigation concluded: device history record review has been completed.No deviation or changes were found during manufacturing of the device.Investigation is still in progress.A final report will be submitted upon completion.21 jul 23: technical investigation concluded: a dhr review was performed and no deviations were identified.Device was returned and investigated: no safety related issues were found in the investigations, but the charger was found to have a problem charging the left device.The left device did not contribute to the incident.Regarding the observation by the user - a device near its charging cycle will have a raised temperature, which is expected and normal behaviour.The left hearing aid was reporting a failure.Charging in another c-4 charger was functioning as expected.This most likely means that the coil alignment is out of specification.The right side is charging as expected.For the user to get a superficial burn the temperature would have to be much higher than the raised temperature caused by the charger.Also the mass of the hearing aid is very small, meaning that the temperature of the device will drop rapidly when touched by the user.Clinical assessment concluded: it has been reported that the right hearing aid was burning hot after a night in the charger.Upon touching the hearing aid, the user dropped it on the tiled floor, because it was so hot that he burned himself on it.When it hit the floor, it punctured the hearing aid.The issue was only present for the right hearing aid, left was not hot.On the charger itself, before he opened it, the left lamp was constantly on, but the right one was blinking like it was still charging.The hcp ad previously sanded the right hearing aid to fit the user's canal better.It is unknown if this could have contributed to this issue.The alleged burn has not been medically confirmed and the user sought not any medical attention.It was reported that the hot hearing aid left a small red mark on the finger of the user.Other than the burn on the finger, there was no harm to the user, and no report of property damage.Rechargeable hearing aids can get warm in failure mode.This has been investigated and results show that a faulty rechargeable hearing aid can rise to 44°- 46° c while in the charger.Once the hearing aid is retracted from the charger the energy transmission from the charger stops and - assisted by the cooling from surrounding air and/or the fingers of the end user - the surface temperature immediately begins to drop.Because of the immediate drop in temperature, the hearing aids are regarded safe in this single fault condition.Rechargeable hearing aids could also cause high temperatures, leading to burns, if the sealing is compromised, if a short circuit should occur (e.G., because of a drop or a compromised sealing), or if a hardware or software failure should occur.This is reduced as far as possible by the two-barrier ingress protection, by implementing sealing of the rechargeable battery and 4.2c electronics and by testing the batteries according to standards.Based on the information the case is now considered not reportable as the event / incident did not lead to, or might led to, death or a serious injury.Manufacturer's investigation is final, this is a final report.
 
Event or Problem Description
On 22 may 2023 (best estimate) it was alleged that patient's right hearing aid was "burning hot" after a night in the charger.Patient dropped them because it was so "so hot that he burned himself on it".Follow up information received : "there was a little bit of red on one finger, but it wasn't much.Photo is probably no longer possible as it is gone now.But it wasn't that bad".

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17171802
Report Number3005650109-2023-00082
Device Sequence Number7154475
Product Code OSM
UDI-Device Identifier05708296217564
UDI-Public05708296217564
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberIMG6ITE-DWC-MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale